Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lamictal rash?? theo

Posted by SLS on July 18, 2004, at 13:47:54

In reply to Re: Lamictal rash?? Sad Panda, posted by theo on July 18, 2004, at 11:44:09

I spent quite some time considering your post yesterday.

Your advice was sound, but not fool-proof. The patient had to be managed by a physician experienced with Lamictal and the rash reaction for it to work.

Today we can do a little Monday morning quarterbacking.

Ideally, the patient should call his doctor. For some reason, that didn't seem to be the way the day was to unfold. Additionally, the patient stated that he could not identify anything new that could account for the reaction. It may have been something other than the Lamictal, but...

I would rather have erred on the side of caution. So would the drug company. Very few practitioners can identify what's what with this rash reaction, that's why the manufacturer urges the immediate discontinuation of the drug upon the appearance of any suspicious rash. They offer no alternatives. They are, of course, being very, very, cautious.

http://www.rxlist.com/cgi/generic/Lamictal.htm

http://www.rxlist.com/cgi/generic/Lamictal_ad.htm

At 450mg, it was going to take a long time for the Lamictal to leave his body, and it made sense to give it a head start just in case it was the drug that was the provocateur.

Your suggestion has a distinct advantage if there is a necessity to reintroduce the drug using the recommended titration protocol from the beginning. It is stated in that first URL I cited that this is true after 3 or more days post-discontinuation. I would like to know where they came up with that recommendation. They make it sound like a well-established fact. This is really the critical issue. It determines what the best course of action would be upon the presentation of a rash. If this recommendation has no basis in fact, and Lamictal can be reintroduced more quickly, then its immediate discontinuation upon the appearance of a rash makes more sense to me than a reduction in dosage. However, this deliberation is for the most part moot given the black-box warning on the label.


- Scott


 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:366982
URL: http://www.dr-bob.org/babble/20040714/msgs/367390.html